Alert archive / Montana / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Missoula, MT

January 13, 2016Mineral County, Missoula County, Sanders County, Montana

NWS Missoula, MT issued this winter storm warning at Jan 13, 2016, 5:13 AM MST for Mineral County, Missoula County, Sanders County, Montana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2016, 5:13 AM MST (12:13 UTC)
Expired
Jan 13, 2016, 10:40 AM MST
In force
5 hr
Issued by
NWS Missoula, MT

Counties Mineral County, MT, Missoula County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 59 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 0.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WWUS45 KMSO 131213
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
513 AM MST WED JAN 13 2016


MTZ004-141215-
/O.NEW.KMSO.WS.W.0001.160113T1213Z-160113T1800Z/
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
513 AM MST WED JAN 13 2016

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 11 AM
MST THIS MORNING.

* VALLEY IMPACTS/TIMING: FREEZING RAIN HAS DEVELOPED BETWEEN
  FRENCHTOWN AND SAINT REGIS. AT 5:00AM THERE ARE REPORTS OF
  SLIDE-OFFS AND MULTIPLE JACKKNIFED SEMIS ON INTERSTATE 90.
  SEVERE DRIVING CONDITIONS HAVE BEEN ISSUED BY THE MONTANA
  DEPARTMENT OF TRANSPORTATION BETWEEN TARKIO AND ALBERTON...SO
  PORTIONS OF INTERSTATE 90 WEST OF MISSOULA ARE IMPASSIBLE. LOCAL
  FORECAST TOOLS SHOWING IMPROVEMENTS AROUND 11:00AM ONCE
  TEMPERATURES RISE.

* MOUNTAIN PASS IMPACTS/TIMING: ACCUMULATING SNOW OVER LOOKOUT 
  PASS THROUGH THIS MORNING WILL PRODUCE WINTER DRIVING 
  CONDITIONS. ANOTHER ROUND OF ACCUMULATING SNOW WILL IMPACT 
  LOOKOUT PASS TONIGHT THROUGH THURSDAY MORNING WHICH WILL KEEP 
  SLICK AND SNOW COVERED ROADWAYS. 

* SNOW ACCUMULATIONS: 1-2 INCHES IN THE VALLEYS AND 5-8 INCHES 
  FROM LOOKOUT PASS TO HAUGAN TODAY. AN ADDITIONAL 1-3 INCHES 
  FOR THE VALLEYS AND 6-8 INCHES FOR LOOKOUT PASS TONIGHT 
  THROUGH THURSDAY. 

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

$$

MTZ001-131800-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160113T1800Z/
513 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* VALLEY IMPACTS/TIMING: A WINTRY MIX OF RAIN/SNOW AND FREEZING 
  RAIN ARE EXPECTED THROUGH THIS MORNING IN THE LOWER VALLEYS OF 
  NORTHWEST MONTANA. FREEZING RAIN THAT OCCURS WILL MAKE TRAVEL 
  HAZARDOUS. 

* SNOW ACCUMULATIONS: 1-3 INCHES IN THE VALLEYS THAT REMAIN SNOW.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH

$$

MTZ006-141215-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
513 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* IMPACTS/TIMING: ACCUMULATING SNOW TODAY THROUGH NOON THURSDAY 
  WILL IMPACT TRAVEL OVER LOLO AND LOST TRAIL PASS. 

* SNOW ACCUMULATIONS: TOTAL OF 6-10 INCHES TONIGHT THROUGH NOON 
  THURSDAY. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL 
  PASS...LOLO PASS

$$

MTZ002-043-141215-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160115T0000Z/
513 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL FALL TODAY THROUGH 
  THURSDAY. SNOW LEVELS WILL BRIEFLY INCREASE TO AROUND 4000 
  FEET THIS AFTERNOON... BUT ARE EXPECTED TO LOWER ONCE AGAIN BY 
  WEDNESDAY EVENING. SLICK... SLUSHY... SNOW COVERED ROADS WILL 
  IMPACT TRAVEL. 

* SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN 
  ANOTHER 3 TO 7 INCHES TONIGHT AND THURSDAY. HIGH AMOUNTS ARE 
  EXPECTED IN THE HIGH TERRAIN AND POSSIBLE OVER MARIAS PASS. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 
  200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-
   90 EAST MISSOULA TO BEARMOUTH

$$

IDZ009-010-141215-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
513 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST
THURSDAY.

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN THIS 
  AFTERNOON AND LAST INTO THURSDAY MORNING. 

* SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES BELOW 4500 FEET 
  TONIGHT AND 3 TO 7 INCHES FOR THE HIGH TERRAIN INCLUDING 
  WILLIAMS CREEK. 

$$

IDZ005-006-141215-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
413 AM PST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY ABOVE 2500 FEET...

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND 
  LAST INTO THURSDAY MORNING. SNOW LEVELS WILL BRIEFLY INCREASE 
  TO AROUND 4000 FEET THIS AFTERNOON... BUT ARE EXPECTED TO 
  LOWER ONCE AGAIN BY THIS EVENING. SLICK... SLUSHY... SNOW 
  COVERED ROADS WILL IMPACT TRAVEL... ESPECIALLY ALONG HIGHWAY 
  12 FROM EAST OF LOWELL TO LOLO PASS AND OVER AREA GRADES. 

* SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN 
  ANOTHER 4 TO 8 INCHES THIS AFTERNOON INTO THURSDAY MORNING. 

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS

$$
2 follow-up statements
345 
WWUS45 KMSO 131452
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
752 AM MST WED JAN 13 2016


MTZ004-141500-
/O.CON.KMSO.WS.W.0001.000000T0000Z-160113T1800Z/
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
752 AM MST WED JAN 13 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* VALLEY IMPACTS/TIMING: FREEZING RAIN HAS DEVELOPED BETWEEN 
  FRENCHTOWN AND SAINT REGIS. AT 5:00AM THERE ARE REPORTS OF 
  SLIDE-OFFS AND MULTIPLE JACKKNIFED SEMIS ON INTERSTATE 90. 
  SEVERE DRIVING CONDITIONS HAVE BEEN ISSUED BY THE MONTANA 
  DEPARTMENT OF TRANSPORTATION BETWEEN TARKIO AND ALBERTON...SO 
  PORTIONS OF INTERSTATE 90 WEST OF MISSOULA ARE IMPASSIBLE. 
  LOCAL FORECAST TOOLS SHOWING IMPROVEMENTS AROUND 11:00AM ONCE 
  TEMPERATURES RISE. 

* MOUNTAIN PASS IMPACTS/TIMING: ACCUMULATING SNOW OVER LOOKOUT 
  PASS THROUGH THIS MORNING WILL PRODUCE WINTER DRIVING 
  CONDITIONS. ANOTHER ROUND OF ACCUMULATING SNOW WILL IMPACT 
  LOOKOUT PASS TONIGHT THROUGH THURSDAY MORNING WHICH WILL KEEP 
  SLICK AND SNOW COVERED ROADWAYS. 

* SNOW ACCUMULATIONS: 1-2 INCHES IN THE VALLEYS AND 5-8 INCHES 
  FROM LOOKOUT PASS TO HAUGAN TODAY. AN ADDITIONAL 1-3 INCHES 
  FOR THE VALLEYS AND 6-8 INCHES FOR LOOKOUT PASS TONIGHT 
  THROUGH THURSDAY. 

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

$$

MTZ003-131900-
/O.EXB.KMSO.WW.Y.0004.000000T0000Z-160113T1900Z/
752 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL NOON MST TODAY.

* IMPACTS/TIMING: RAIN WILL CONTINUE THIS MORNING, AND WHILE IT IS
  EXPECTED TO BE LIGHT AND ONLY LAST A SHORT DURATION, ROAD
  CONDITIONS ARE AT OR BELOW FREEZING, WHICH WILL LEAD TO
  LOCALIZED FREEZING RAIN AND VERY SLICK CONDITIONS. ROADS WITH
  SNOW COVERED CURRENTLY WILL ALSO BECOME SLICK WITH TIME.

* SNOW ACCUMULATIONS: UP TO 1 INCH.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

$$

MTZ001-131800-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160113T1800Z/
752 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* VALLEY IMPACTS/TIMING: A WINTRY MIX OF RAIN/SNOW AND FREEZING 
  RAIN ARE EXPECTED THROUGH THIS MORNING IN THE LOWER VALLEYS OF 
  NORTHWEST MONTANA. FREEZING RAIN THAT OCCURS WILL MAKE TRAVEL 
  HAZARDOUS. 

* SNOW ACCUMULATIONS: 1-3 INCHES IN THE VALLEYS THAT REMAIN SNOW.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH

$$

MTZ006-141500-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
752 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* IMPACTS/TIMING: ACCUMULATING SNOW TODAY THROUGH NOON THURSDAY 
  WILL IMPACT TRAVEL OVER LOLO AND LOST TRAIL PASS. 

* SNOW ACCUMULATIONS: TOTAL OF 6-10 INCHES TONIGHT THROUGH NOON 
  THURSDAY. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL 
  PASS...LOLO PASS

$$

MTZ002-043-141500-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160115T0000Z/
752 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL FALL TODAY THROUGH 
  THURSDAY. SNOW LEVELS WILL BRIEFLY INCREASE TO AROUND 4000 
  FEET THIS AFTERNOON... BUT ARE EXPECTED TO LOWER ONCE AGAIN BY 
  WEDNESDAY EVENING. SLICK... SLUSHY... SNOW COVERED ROADS WILL 
  IMPACT TRAVEL. 

* SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN 
  ANOTHER 3 TO 7 INCHES TONIGHT AND THURSDAY. HIGH AMOUNTS ARE 
  EXPECTED IN THE HIGH TERRAIN AND POSSIBLE OVER MARIAS PASS. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 
  200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-
   90 EAST MISSOULA TO BEARMOUTH

$$

IDZ009-010-141500-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
752 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST
THURSDAY.

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN THIS 
  AFTERNOON AND LAST INTO THURSDAY MORNING. 

* SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES BELOW 4500 FEET 
  TONIGHT AND 3 TO 7 INCHES FOR THE HIGH TERRAIN INCLUDING 
  WILLIAMS CREEK. 

$$

IDZ005-006-141500-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
652 AM PST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY ABOVE 2500 FEET...

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND 
  LAST INTO THURSDAY MORNING. SNOW LEVELS WILL BRIEFLY INCREASE 
  TO AROUND 4000 FEET THIS AFTERNOON... BUT ARE EXPECTED TO 
  LOWER ONCE AGAIN BY THIS EVENING. SLICK... SLUSHY... SNOW 
  COVERED ROADS WILL IMPACT TRAVEL... ESPECIALLY ALONG HIGHWAY 
  12 FROM EAST OF LOWELL TO LOLO PASS AND OVER AREA GRADES. 

* SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN 
  ANOTHER 4 TO 8 INCHES THIS AFTERNOON INTO THURSDAY MORNING. 

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS

$$
179 
WWUS45 KMSO 131740
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1040 AM MST WED JAN 13 2016


MTZ004-141800-
/O.CAN.KMSO.WS.W.0001.000000T0000Z-160113T1800Z/
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
1040 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
STORM WARNING. 

THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* IMPACTS/TIMING: OUR NEXT STORM SYSTEM WILL CAUSE ACCUMULATING
  SNOW TONIGHT THROUGH THURSDAY MORNING. ADDITIONAL SNOW WILL
  CAUSE DIFFICULT DRIVING CONDITIONS DURING THIS TIME.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1-3 INCHES FOR VALLEYS AND
  6-8 INCHES FOR LOOKOUT PASS TONIGHT THROUGH THURSDAY.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

$$

MTZ003-131845-
/O.CAN.KMSO.WW.Y.0004.000000T0000Z-160113T1900Z/
1040 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

MTZ001-131845-
/O.CAN.KMSO.WW.Y.0004.000000T0000Z-160113T1800Z/
1040 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

MTZ006-141800-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
1040 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* IMPACTS/TIMING: ACCUMULATING SNOW TODAY THROUGH NOON THURSDAY 
  WILL IMPACT TRAVEL OVER LOLO AND LOST TRAIL PASS. 

* SNOW ACCUMULATIONS: TOTAL OF 6-10 INCHES TONIGHT THROUGH NOON 
  THURSDAY. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL 
  PASS...LOLO PASS

$$

MTZ002-043-142200-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160115T0000Z/
1040 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL FALL TODAY THROUGH
  THURSDAY. SNOW LEVELS WILL BRIEFLY INCREASE TO AROUND 4000 FEET
  THIS AFTERNOON... BUT ARE EXPECTED TO LOWER ONCE AGAIN THIS
  EVENING. SLICK... SLUSHY... SNOW COVERED ROADS WILL IMPACT
  TRAVEL.

* SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN ANOTHER
  3 TO 7 INCHES TONIGHT AND THURSDAY. HIGHER AMOUNTS OVER 12
  INCHES ARE EXPECTED IN THE HIGH TERRAIN AND POSSIBLY OVER
  MARIAS PASS.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 
  200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-
   90 EAST MISSOULA TO BEARMOUTH

$$

IDZ009-010-141800-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
1040 AM MST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST
THURSDAY.

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN THIS 
  AFTERNOON AND LAST INTO THURSDAY MORNING. 

* SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES BELOW 4500 FEET 
  TONIGHT AND 3 TO 7 INCHES FOR THE HIGH TERRAIN INCLUDING 
  WILLIAMS CREEK. 

$$

IDZ005-006-141800-
/O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/
940 AM PST WED JAN 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY ABOVE 2500 FEET...

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND 
  LAST INTO THURSDAY MORNING. SNOW LEVELS WILL BRIEFLY INCREASE 
  TO AROUND 4000 FEET THIS AFTERNOON... BUT ARE EXPECTED TO 
  LOWER ONCE AGAIN BY THIS EVENING. SLICK... SLUSHY... SNOW 
  COVERED ROADS WILL IMPACT TRAVEL... ESPECIALLY ALONG HIGHWAY 
  12 FROM EAST OF LOWELL TO LOLO PASS AND OVER AREA GRADES. 

* SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN 
  ANOTHER 4 TO 8 INCHES THIS AFTERNOON INTO THURSDAY MORNING. 

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 13, 3:52 AM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 13, 3:52 AM MST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
352 AM MST WED JAN 13 2016

...Periods of wintry mix and snow for western Montana and central
Idaho rest of the week...

.DISCUSSION...Rain and snow are spreading through the region under
a moist southwesterly flow weather pattern. Majority of the
precipitation has been falling in Idaho and into northwest Montana
especially near the ID/MT border. High resolution model guidance
show precipitation in these areas to be fairly continuous through
around noon today with showery precipitation for the afternoon.
Much of the high terrain north of Highway 12 and Interstate 90 is
forecast to accumulate around 6-10 inches of snow by this
afternoon, while lower elevations are going to have a wintry mix
of snow, rain, and freezing rain.

The main trough with this weather system will pass over the
region tonight with lower snow levels expected and additional
snow. Valleys that have been missed from the precipitation, like
Missoula, will have much higher chances for snow by tonight with
the change in the flow pattern. There are locations that have been
trending higher for snow amounts, which are the Seeley/Swan, and
Glacier Region, where snow is likely to fall through both today
and Thursday. Additional Winter Weather Advisories have been
issued for these locations for snow today and again tonight and
Thursday.

The continuous train of weather disturbances will continue for
the rest of the week, through the weekend. After a very brief
break in the Action Thursday night, another moderately strong
shortwave trough will move into the Northern Rockies Friday
morning. Central Idaho will be impacted first, with the potential
for several inches of snow to fall for elevations above 4000 feet
by Saturday morning. The main shield of precipitation will move
southwest to northeast into western Montana by Friday afternoon
impacting the mountains and mountain passes along the MT/ID
border. Some valleys in western Montana could miss out of the bulk
of the snow, until the flow pattern switches to the northwest
Friday night and Saturday morning, where a widespread couple
inches of snow for the valleys will be possible.

Yet another, and possibly more potent system will move into the
region Saturday night and Sunday. Higher valleys of central Idaho
and the mountain passes could once again see several inches of
snow in this time period. The type of flow pattern with this
weather system will be more conducive for the valleys of western
Montana to see more snow than the one at the end of this week.

If you are planning to be traveling anywhere in western Montana
and north-central Idaho this weekend, expect to experience
widespread travel impacts. Plan accordingly if you expect to spend
any amount of time in the elements.

Models continue to indicate that this active weather pattern will
remain over the Northern Rockies at least into mid week next week.

&&

.AVIATION...The moist southwesterly flow throughout the region is
bringing moderate snow to mountains and passes and a wintry mix to
lower elevations. Winter Weather Advisories are in effect for much
of the region into Thursday. Snow levels will continue to rise
through this morning with warmer air moving into north central
Idaho and western Montana. Rising snow levels will keep a threat
for icing conditions into the afternoon. Increased southwesterly
winds are also being observed in the high terrain, and in wind
prone area such a Grangeville, ID, which are forecast to remain
through today. The trough will pass over the region tonight with
lowering snow levels expected and heavier snow rates overnight.
Widespread obscured terrain and lowered ceilings can be expected
through today and Thursday with the trough over the region.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...     Winter Weather Advisory until 11 AM MST Thursday Lower Clark
     Fork Region.

     Winter Weather Advisory until 5 PM MST Thursday Potomac/Seeley
     Lake Region...West Glacier Region.

     Winter Weather Advisory until 11 AM MST this morning
     Kootenai/Cabinet Region.

     Winter Weather Advisory until 11 AM MST Thursday
     Bitterroot/Sapphire Mountains.

ID...Winter Weather Advisory until 10 AM PST Thursday ABOVE 2500 FEET
     for the Northern Clearwater Mountains...Southern Clearwater
     Mountains.

     Winter Weather Advisory until 11 AM MST Thursday Eastern Lemhi
     County...Western Lemhi County.

&&

Nearby

Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.